Alert archive / Montana / Frost Advisories in 2011
Frost Advisory 1, NWS Missoula, MT
NWS Missoula, MT issued this frost advisory at Sep 2, 2011, 1:32 PM MDT for 7 counties in Montana. It took effect at Sep 3, 2011, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2011, 1:32 PM MDT (19:32 UTC)
- In effect from
- Sep 3, 2011, 12:00 AM MDT
- Expired
- Sep 3, 2011, 8:34 AM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 65 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS75 KMSO 021932 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 132 PM MDT FRI SEP 2 2011 MTZ003-030345- /O.CAN.KMSO.LW.Y.0010.000000T0000Z-110903T0000Z/ /O.NEW.KMSO.FR.Y.0001.110903T0600Z-110903T1500Z/ FLATHEAD/MISSION VALLEYS- 132 PM MDT FRI SEP 2 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * IMPACTS/TIMING: WINDS HAVE ALREADY OR WILL BE DECREASING ACROSS FLATHEAD LAKE THIS AFTERNOON. LAKE SURFACE CONDITIONS ARE EXPECTED TO IMPROVE. CLEARING SKIES WITH CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S AFTER MIDNIGHT TONIGHT AND EARLY SATURDAY MORNING. THE GREATEST THREAT FOR FROST WILL BE IN THE LOW LYING AREAS. FROST SENSITIVE PLANTS MAY NEED TO BE PROTECTED OR MOVED INDOORS. * TEMPERATURES: IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MTZ002-022045- /O.CAN.KMSO.WI.Y.0019.000000T0000Z-110903T0300Z/ WEST GLACIER REGION- 132 PM MDT FRI SEP 2 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. STRONG WESTERLY WINDS HAVE DIMINISHED THIS AFTERNOON. $$ MTZ001-004-005-030345- /O.NEW.KMSO.FR.Y.0001.110903T0600Z-110903T1500Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS- 132 PM MDT FRI SEP 2 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. * IMPACTS/TIMING:CLEAR SKIES WITH CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S AFTER MIDNIGHT TONIGHT AND EARLY SATURDAY MORNING. THE GREATEST THREAT FOR FROST WILL BE IN THE LOW LYING AREAS. FROST SENSITIVE PLANTS MAY NEED TO BE PROTECTED OR MOVED INDOORS. * TEMPERATURES: IN THE LOWER 30S. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON... I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
960 WWUS75 KMSO 030319 AAA NPWMSO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 919 PM MDT FRI SEP 2 2011 MTZ001-003>005-031500- /O.CON.KMSO.FR.Y.0001.110903T0600Z-110903T1500Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- 919 PM MDT FRI SEP 2 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY. * IMPACTS/TIMING:CLEAR SKIES WITH CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER 30S AFTER MIDNIGHT TONIGHT AND EARLY SATURDAY MORNING. THE GREATEST THREAT FOR FROST WILL BE IN THE LOW LYING AREAS. FROST SENSITIVE PLANTS MAY NEED TO BE PROTECTED OR MOVED INDOORS. * TEMPERATURES: IN THE LOWER 30S. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON... I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA && $$
839 WWUS75 KMSO 031434 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 834 AM MDT SAT SEP 3 2011 MTZ001-003>005-031545- /O.CAN.KMSO.FR.Y.0001.000000T0000Z-110903T1500Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- 834 AM MDT SAT SEP 3 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE WARMING UP NOW THAT THE SUN HAS RISEN. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this frost advisory went out at Sep 2, 3:33 AM MDT, 9 hours 59 minutes earlier.
Area forecast discussion, Sep 2, 3:33 AM MDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 333 AM MDT FRI SEP 2 2011 .DISCUSSION...NORTHWESTERLY FLOW WILL PERSIST OVER THE NORTHERN ROCKIES TODAY. A WEAK DISTURBANCE WILL DROP OUT OF ALBERTA CANADA INTO EASTERN MONTANA TODAY WHICH WILL KEEP A FEW SHOWERS GOING AROUND GLACIER PARK. GUSTY WESTERLY WINDS ARE ANTICIPATED TO MIX TO THE SURFACE THIS AFTERNOON AS THE ATMOSPHERE DESTABILIZES. GUSTS UP TO 30 MPH SHOULD BE EXPECTED IN THE VALLEYS WHILE THE HIGHER TERRAIN COULD SEE GUSTS UP TO 40 MPH AND LOCALLY 50 MPH. THE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET THIS EVENING. TEMPERATURES WILL REMAIN AROUND 5 DEGREES BELOW NORMAL. A RIDGE OF HIGH PRESSURE WILL QUICKLY BUILD BACK OVER THE NORTHERN ROCKIES THIS WEEKEND CAUSING A WARMING AND DRYING TREND. TEMPERATURES SHOULD BECOME 5 DEGREES ABOVE NORMAL BY SUNDAY. CONTINUED WARM AND DRY CONDITIONS ARE EXPECTED FOR LABOR DAY AND THE REMAINDER OF THE WEEK. HIGH PRESSURE WILL STRENGTHEN FURTHER AS THE WEEK PROGRESSES...CAUSING DAYTIME HIGH TEMPERATURES TO RANGE IN THE MID 80S TO LOW 90S ACROSS THE NORTHERN ROCKIES. EXPECT THESE PLEASANT LATE-SUMMER CONDITIONS TO PERSIST INTO THE START OF NEXT WEEKEND AS WELL. && .AVIATION...NORTHWESTERLY FLOW WILL PERSIST OVER THE NORTHERN ROCKIES TODAY. SHOWERS ARE ANTICIPATED TO REMAIN ALONG THE NORTHERN PORTION OF THE CONTINENTAL DIVIDE TODAY. SO MOUNTAIN TOPS AND HIGH PASSES COULD BE OBSCURED TODAY ACROSS EXTREME NORTHWEST MONTANA. THIS AFTERNOON THE ATMOSPHERE WILL DESTABILIZE ALLOWING FOR GUSTY WESTERLY WINDS TO MIX TO THE SURFACE. KGPI...KMSO AND KBTM COULD POTENTIALLY SEE GUSTS UP TO 25 KNOTS BY MID TO LATE AFTERNOON. THE WINDS SHOULD DIMINISH AFTER SUNSET THIS EVENING. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...SMITH LONG TERM....ALLEGRETTO AVIATION...SMITH
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:12 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 6 hr |
| Sep 2, 7:12 AM MDT | Wind Advisory | MSO | Flathead, Lake | 6 hr |
Nearby
Frost Advisories in Montana, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.